# SDR 2022FA0000692

- Difficulty date: November 10, 2022
- Submitted: November 15, 2022
- Operation: General aviation
- Aircraft: N217SY
- Engine: Cont TSIO550K
- Engine time: 1,265 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

EXPERIENCED ENGINE PROBLEMS AT 7000 FEET JUST EAST OF KREG AIRPORT. MANIFOLD PRESSURE & FUEL FLOW ERRATICALLY STARTED FLUCUATING.  GOT A WARNING FOR OIL PRESSURE LOW.  DIVERTED TO KREG.  ENGINE STARTED SMOKING AND  CONTINUED TO LOSE POWER,  DECLARED AN EMERGENCY.    DISENGAGED AUTOPILOT & SELECTED BEST GLIDE SPEED OF 90 KNOTS.  THE ENGINE WAS STILL RUNNING BUT VERY ROUGHLY & SMOKING.  WAS DESCENDING,  MADE DECISION TO PULL CAPS AT 700 FEET WHEN IT WAS OBVIOUS COULD NOT MAKE THE RUNWAY.  THE PLANE TOUCHED DOWN AT THE EDGE OF A RETENTION POND.
